Pain in shoulder blades

This is my first post. Was diagnosed with PMR in January 2016 and prescribed 40 mg of Prednisolene. Reduced to 2 mg by January 2017, Although I have no longer pains and stiffness in my legs, am now getting pain in my shoulder blades and arms, also having night sweats. Have increased Prednisolene 2mg one day and 3mg the next, and am now taking 4mg, but am still having pains and stiffness in shoulder blades and arms,also down side of chest and under ribs. Do I need to refer back to my G.P.

10 Replies

oldestnewest
  • I am sure I have read this is common and ?side effect of steroids. I suffer with this (badly today) but mostly one sided. I have taken (finally) Paracetamol & Codeine this evening and it is helping. I prefer not to take them too often...these are my first analgesia today.

    If you search top right "should pain" and "Bowen Technique" you might see more posts.

    I have also been suffering with Night Sweats and have found keeping myself much cooler than I would normally, wearing summer clothes in the house and taking my socks off (need to do that right now!) and changing to a 4 tog Silk Duvet has helped enormously.

    Good luck.

  • A silk filled duvet is my latest acquisition and was bought specifically to try to manage the night sweats. It's fantastic; light, warm and feels so comfortable. No more night sweats, so far. Thinking about buying some silk filled pillows too!

  • I am so pleased I bought mine. I have hardly had a night sweat since using it and am far more comfortable at night.

  • Hi make-over,

    You can probably guess what I'm going to say! Too quick a reduction overall, and maybe a return of PMR symptoms in shoulders etc. Would suggest you speak to GP to get that checked first with blood test, assuming you did have raised markers initially.

    As an aside, 40mg is a high dose to start for PMR, any reason why you started that high?

  • Have today increased my meds to 7mg - will persevere for a week, but if no improvement will pay a visit to my GP.

    The reason for starting on 40mg is my symptoms were a very painful and stiff neck, plus the most awful headaches and my GP thought it was GCA - but it wasn't.

    Many thanks

  • Hi again,

    Can now understand high starting dose- glad to hear GCA not proven.

    Hopefully the increase to 7mg will make a difference, but if not then back to GP.

    If it does make a difference then don't be in too much of a hurry to reduce, give it a good time to settle everything down.

    Take care.

  • Probably - although my shoulder blade pain is less the PMR and more myofascial pain syndrome. But the start up of pain and the other signs of PMR could be a sign that the rapid reduction to such a low dose was too much too soon. Try at least 7mg (top experts suggest adding 5mg to the dose where a flare happened) to see if that does the trick. If it does after a week, try 5mg for a while. Then you can decide where to go from there.

  • Thanks for advice. Have today increased meds to 7mg plus paracetamol. Will persevere for a week. If not successful will pay a visit to my G.P. I also had doubts that I was decreasing too rapidly. Tapering from 40mg to 2mg in one year does seem to be too quick. Doctors like you to taper as quickly as possible, but I guess we know our own body best.

    Thank you

  • Yes you do. The doctors can only go by what it says on a piece of paper, life and you make it work!

  • You can taper as fast as you like - as long as you spend a bit of time at each lower dose and stop as soon as any pain returns. It's tapering fast aiming relentlessly for zero and ignoring what your body says that causes the problems!

You may also like...